MAUDE Adverse Event Report: COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G05676
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code: foz.Occupation: unknown.Pma/510(k) #: k100974.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the spectrum turbo-ject antibiotic power injectable picc line was implanted on (b)(6) 2018 and was in place for 10 days.The hub cracked at that time and began leaking.On (b)(6) 2018, that access site was used to take out the product and put in another picc line over the wire as a replacement.There were no adverse effects to the patient as a result of this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation - evaluation.A review of the complaint history, device history record, drawing, instructions for use, and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.The investigation for a complaint (b)(4) that was received for a similar device experiencing the same failure mode was revisited.The physical examination of the device confirmed that the white hub was cracked, starting at the proximal end.No tool markings were noted on the hub.It was concluded that the creation of the crack was possibly related to the increased torque applied to the hub, but a definitive cause could not be concluded.Because of the similarities between the referenced and current complaint, it is possible that the two have the same cause.There is no evidence to suggest the complaint device was not manufactured within the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Risk specification lists leakage/separation of the catheter hub as a potential failure mode.The analysis indicated that the correct risk controls are in place for this failure mode, and the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record showed no nonconformances for lot 9294271 or catheter subassembly lot ic9097355.It should be noted that there have been no other complaints reported for the device lot.It was concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: power injection procedure: "4.Ensure adequate blood return and flush catheter vigorously with the entire 10 ml of sterile normal saline to ensure lumen patency.Warning: failure to ensure patency of the catheter lumen prior to injection may result in catheter failure.5.Remove syringe and attach power injection device to the catheter using the manufacturer's recommendations.6.Conduct study using the power injector, making sure not to exceed the maximum flow rate or pressure limit for the catheter." how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no returned product and the results of our investigation, a definitive root cause could not be established.The device was in place for ten days prior to failing, suggesting there was no device failure during placement.This further suggests that the failure mode was possibly related to catheter maintenance.It is also possible that the crack in the hub was caused due to excessive outside forces.If too much torque was applied to the hub during device maintenance, it could have caused the hub to crack.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8394272
Report Number1820334-2019-00510
Device Sequence Number1436494
Product Code LJS
UDI-Device Identifier00827002056763
UDI-Public(01)00827002056763(17)200822(10)9294271
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2020
Device Model NumberG05676
Device Catalogue NumberUPICS-3.0-CT-NT-ABRM-1110
Device Lot Number9294271
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;